How long should side effects from morphine last?

I have been prescribed morphine patches (Butrans 10mg) just over 3 weeks ago, I'm now on my 4th weekly patch. For the first two weeks I had no side effects. But for the last ten days I've been vomiting continually. I have a high temp slot if the time also and sweating abnormally. I've been prescribed anti sickness tablets also but I'm not getting any relief. How long should I put up with the sickness. I'm very weak and drained and don't know what to do for the best. Any advice would be appreciated.

4 Replies

  • Hi Louloulabella

    I sincerely hope that you are feeling as well as you possibly can be today? I am so sorry that you have been experiencing these horrid symptoms with your morphine patches and I would recommend that you discuss these side effects with your GP, as morphine is quite a potent and powerful drug?

    I have never used them myself but I have pasted you a link direct to the Butrans website, for you to have a look at the side effects and what to expect. So I hope that this is useful to you.

    I want to wish you all the best of luck with this.


  • Agreed. Not everone gets them but they should be controllable

  • Hi Louloulabella I have been using the patches now for about two years they can make you quite nausea to start with it just takes time for your body to adjust try asking to reduce to 5mg one week and 10 the next if your doctor agrees. It will really depend on what other meds you are taking and of course your age. Lol ( Doctors always have a thing about age ). Anyway I'm on 10 also but need to increase as Im trying to cut out the lyica tablets. I'm still in pain but don't want to be sleeping all the time. It's a case of trail and error with all meds but I really hope you get it sorted out soon just keeping on at your Dr. Oh another thing you might find is itching, I have to wear the laches on my hip thigh or bum as it goes mad with itch usually on the second day but it does die down. What are we like. Foggy heads, pains from head to toe, nausea, headaches, bloatted bellies, what's next !

    Warm hugs to you God Bless

  • Sounds like you need a different medicine sweetheart. You should call the doctor asap. Hope you are feeling better. If you can go to a pain clinic, they should be able to find you a medicine that will work for you. I can't take morphine either. Praying you get relief soon!!! xxxx Mitzi

You may also like...